THOMAS M. GOLBERT, M.D.; ROY PATTERSON, M.D., F.A.C.P.
Penicillin erroneously dispensed as ascorbic acid caused recurrent anaphylaxis in a patient with a history of penicillin allergy. Diagnosis was delayed by the failure of the patient to admit use of the medication despite persistent questioning about drug ingestion by several examiners. The possibilities and implications of drug misidentification are discussed. In allergic reactions of inapparent cause, all medications, however innocuous their presumed identity might seem, should be evaluated.
Learn more about subscription options.
Register Now for a free account.
GOLBERT TM, PATTERSON R. Recurrent Anaphylaxis Caused by a Misidentified Drug. Ann Intern Med. 1968;68:621–623. doi: 10.7326/0003-4819-68-3-621
Download citation file:
Published: Ann Intern Med. 1968;68(3):621-623.
Education and Training, Hematology/Oncology, Hospital Medicine.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only